Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 201, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Aug 10, 2009, 12:51 PM CDT for 7 counties in Kansas. It was in force for 54 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2009, 12:51 PM CDT (17:51 UTC)
- Expired
- Aug 10, 2009, 1:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
Counties Coffey County, KS, Geary County, KS, Lyon County, KS, Morris County, KS, Osage County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 46 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 12:54 PM CDT | TSTM WND GST 60 | 6 Ene Council Grove Lak, KS | ALSO REPORTS NICKEL SIZED HAIL |
| Aug 10, 12:54 PM CDT | HAIL 0.88 | 6 Ene Council Grove Lak, KS | |
| Aug 10, 12:57 PM CDT | TSTM WND GST 70 | 4 Nne Council Grove Lak, KS | SEVERAL 4 INCH OR GREATER TREE LIMBS DOWN. WEST WINDOWS OF HOME BROKEN OUT. QUARTER SIZE HAIL DRIVEN HORIZONTALLY BY 70 MPH WINDS. |
| Aug 10, 12:57 PM CDT | HAIL 1 | 4 Ene Council Grove Lak, KS | |
| Aug 10, 1:00 PM CDT | TSTM WND GST 80 | 2 N Dunlap, KS | |
| Aug 10, 1:08 PM CDT | TSTM WND GST 50 | 1 Se Emporia, KS | |
| Aug 10, 1:10 PM CDT | TSTM WND DMG | Ese Admire, KS | 5 INCH TREE LIMBS DOWN |
| Aug 10, 1:16 PM CDT | TSTM WND GST 50 | Admire, KS | PEA SIZED HAIL |
| Aug 10, 1:20 PM CDT | TSTM WND DMG | N Allen, KS | 48 INCH OAK TREE SNAPPED |
| Aug 10, 1:34 PM CDT | TSTM WND GST 65 | 1 Wsw Osage City, KS | |
| Aug 10, 1:41 PM CDT | TSTM WND GST 60 | 5 Sw Harveyville, KS | HEAVY RAIN. |
| Aug 10, 1:43 PM CDT | TSTM WND DMG | 4 Ene Reading, KS | ESTIMATED 90 MPH WIND GUSTS. 1-2 FOOT DIAMETER OAK TREES SNAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 9:21 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1686 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 101751
SVRTOP
KSC031-061-111-127-139-177-197-101845-
/O.NEW.KTOP.SV.W.0201.090810T1751Z-090810T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1251 PM CDT MON AUG 10 2009
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COFFEY COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN GEARY COUNTY IN EAST CENTRAL KANSAS...
LYON COUNTY IN EAST CENTRAL KANSAS...
EASTERN MORRIS COUNTY IN EAST CENTRAL KANSAS...
WESTERN OSAGE COUNTY IN EAST CENTRAL KANSAS...
SOUTHWESTERN SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
SOUTHERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 145 PM CDT
* AT 1247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF VOLLAND TO
6 MILES NORTHWEST OF BUSHONG TO 13 MILES SOUTHWEST OF DUNLAP...OR
ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF MANHATTAN TO 21 MILES
NORTHWEST OF EMPORIA TO 16 MILES WEST OF EMPORIA...MOVING EAST AT
35 MPH.
* LOCATIONS IMPACTED INCLUDE...
VOLLAND...
BUSHONG...
AMERICUS...
ALLEN...
ADMIRE...
EMPORIA...
ESKRIDGE...
HARVEYVILLE...
READING...
NEOSHO RAPIDS...
KEENE...
HARTFORD...
OSAGE CITY...
BURLINGAME...
DOVER...
LEBO...
MELVERN LAKE...
SCRANTON...
OLIVET...
AUBURN...
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 117 AND 168.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 153.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG DAMAGING WINDS GREATER THAN 80 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
&&
LAT...LON 3830 9636 3851 9636 3851 9666 3868 9659
3895 9676 3901 9585 3868 9566 3828 9583
TIME...MOT...LOC 1750Z 270DEG 30KT 3895 9648 3868 9633
3841 9645
$$2 follow-up statements
000
WWUS53 KTOP 101814
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
114 PM CDT MON AUG 10 2009
KSC061-101822-
/O.CAN.KTOP.SV.W.0201.000000T0000Z-090810T1845Z/
GEARY-
114 PM CDT MON AUG 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GEARY COUNTY HAS
BEEN CANCELLED...
THE SEVERE STORMS HAVE MOVED OUT OF THE COUNTY.
LAT...LON 3830 9636 3851 9636 3851 9652 3886 9653
3897 9583 3868 9566 3828 9583
TIME...MOT...LOC 1812Z 270DEG 30KT 3886 9618 3864 9605
3832 9607
$$
KSC031-111-127-139-177-197-101845-
/O.CON.KTOP.SV.W.0201.000000T0000Z-090810T1845Z/
SHAWNEE-WABAUNSEE-MORRIS-OSAGE-LYON-COFFEY-
114 PM CDT MON AUG 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR NORTHWESTERN COFFEY...LYON...WESTERN OSAGE...EASTERN MORRIS...
SOUTHERN WABAUNSEE AND SOUTHWESTERN SHAWNEE COUNTIES...
AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 30 MILES SOUTHWEST OF
TOPEKA TO 17 MILES NORTH OF EMPORIA TO 7 MILES SOUTHEAST OF
EMPORIA...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
ESKRIDGE...NEOSHO RAPIDS...READING...HARTFORD...HARVEYVILLE...LEBO...
OSAGE CITY...MELVERN LAKE...BURLINGAME...OLIVET...EISENHOWER STATE
PARK...AUBURN AND SCRANTON.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 117 AND 169.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 153.
AT 100 PM...TRAINED SPOTTERS REPORTED 80 MPH WINDS 2 MILES NORTH OF
DUNLAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG DAMAGING WINDS GREATER THAN 80 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
MORRIS COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
&&
LAT...LON 3830 9636 3851 9636 3851 9652 3886 9653
3897 9583 3868 9566 3828 9583
TIME...MOT...LOC 1812Z 270DEG 30KT 3886 9618 3864 9605
3832 9607
$$000
WWUS53 KTOP 101842
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
142 PM CDT MON AUG 10 2009
KSC127-177-101849-
/O.CAN.KTOP.SV.W.0201.000000T0000Z-090810T1845Z/
SHAWNEE-MORRIS-
142 PM CDT MON AUG 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MORRIS AND
SOUTHWESTERN SHAWNEE COUNTIES HAS BEEN CANCELLED...
THE STORMS WERE NO LONGER SEVERE.
LAT...LON 3829 9601 3850 9636 3883 9621 3884 9575
3868 9566 3828 9584
TIME...MOT...LOC 1839Z 276DEG 34KT 3880 9583 3859 9570
3827 9572
$$
KSC031-111-139-197-101845-
/O.CON.KTOP.SV.W.0201.000000T0000Z-090810T1845Z/
WABAUNSEE-OSAGE-LYON-COFFEY-
142 PM CDT MON AUG 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHWESTERN COFFEY...NORTHERN LYON...WESTERN OSAGE AND
SOUTHEASTERN WABAUNSEE COUNTIES...
AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTH OF BURLINGAME
TO 4 MILES NORTH OF EISENHOWER STATE PARK TO 12 MILES SOUTHEAST OF
LEBO...OR ALONG A LINE EXTENDING FROM 18 MILES SOUTHWEST OF TOPEKA TO
24 MILES WEST OF OTTAWA TO 25 MILES EAST OF EMPORIA...MOVING EAST AT
40 MPH.
LOCATIONS IMPACTED INCLUDE...
SCRANTON...
READING...
BURLINGAME.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 128 AND 162.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 153.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
MORRIS COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
&&
LAT...LON 3829 9601 3850 9636 3883 9621 3884 9575
3868 9566 3828 9584
TIME...MOT...LOC 1839Z 276DEG 34KT 3880 9583 3859 9570
3827 9572
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:40 AM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, Aug 10, 6:40 AM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 640 AM CDT MON AUG 10 2009 .UPDATE... UPDATED THE AVIATION DISCUSSION. && .DISCUSSION... 11Z PROFILER DATA SUGGESTS THE 850 FRONT IS SOUTH OF MHK AND IN THE VCNTY OF TOP AND FOE...BASICALLY SOUTH OF I-70 AND TURNING NORTHEAST TOWARDS STJ AND DMX. MEANWHILE THE SFC TROUGH AXIS LOOKS TO BE JUST SOUTHEAST OF TOP AND FOE. BELIEVE THESE FEATURES WILL BE THE MAIN FOCUS FOR CONVECTION LATER TODAY AND OVERNIGHT. WATER VAPOR SHOWED A SHORTWAVE TROUGH MOVING ACROSS THE NORTHERN PLAINS...AND A FEW WEAKER DISTURBANCES MOVING OVER THE CENTRAL ROCKIES. FOR FURTHER INFORMATION...SEE PREV DISCUSSION. && .AVIATION... 06Z NAM HAD 850 FRONT AND SFC TROUGH A LITTLE FURTHER NORTHWEST THAN WHAT 11Z SFC OBS AND PROFILER DATA SUGGEST. WITH MODELS FORECASTING THESE FEATURES TO PUSH SOUTH THROUGH THE DAY...THINK THE PROB THAT SOMETHING WOULD DEVELOP OVER THE TERMINALS IS LOW. THEREFORE WILL KEEP A VFR FORECAST GOING DURING THE DAY. WILL NEED TO MONITOR HOW CONVECTION OUT WEST EVOLVES AS POSSIBLE DISTURBANCES MOVE OUT OF THE ROCKIES. DUE TO LOW CONFIDENCE IN MODELS /SUFFERING FROM CONVECTIVE FEEDBACK/ LEFT VCTS IN FROM PREVIOUS FORECAST FOR THE OVERNIGHT HOURS. WOLTERS && .PREV DISCUSSION.../255 AM CDT MON AUG 10 2009/ FCST FOCUS ON PRECIP CHCS TODAY/TONIGHT. 06Z SFC MAP SHOWED A DIFFUSE FRONTAL BOUNDARY EXTENDING FROM MN SOUTH THROUGH EASTERN NE INTO CENTRAL KS. 850MB PROFILERS SHOW WIDESPREAD 30-40KT SOUTHERLY FLOW ACROSS MUCH OF KS IN ADVANCE OF YET ANOTHER SHORTWAVE WHICH WAS MOVING OUT OF CO/WY AND ENHANCING A CONVECTIVE CLUSTER ACROSS NE CO EARLY THIS MORNING. NAM/GFS MOS HAVE COME INTO AGREEMENT ON HIGHER PRECIP CHCS TONIGHT HOWEVER GFS APPEARS TO BE SUFFERING FROM CONVECTIVE FEEDBACK PROBLEMS. PREFER THE NAM THIS FCST IN THE SHORT TERM THROUGH TUES. TODAY...NEXT WAVE NOW MOVING OUT OF CO/WY SHOULD ACT TO ENHANCE LIFT ACROSS THE REGION THIS MORNING. CONTINUED WAA IN THE 850-700MB LAYER ATOP THE DIFFUSE FRONT SHOULD LEAD TO ADDITIONAL SCT STORMS. NOT CONFIDENT THAT THE COMPLEX NOW ACROSS NE CO WILL CONGEAL INTO A LONGER LIVED CLUSTER THAT WOULD IMPACT OUR CWA BUT THIS IS SOMETHING TO MONITOR GIVEN THE BROAD AREA OF WAA IN PLACE. DEPENDING ON AMOUNT OF SUN...WE COULD SEE 90S YET AGAIN WHICH WOULD PRODUCE MUCAPES OF 2000-3000 J/KG WHILE DEEPER LAYER SHEAR IS ALSO FCST TO INCREASE INTO THE 30-40KT RANGE LATER THIS EVENING. TONIGHT...850 THETAE AXIS WILL BE POSITIONED ACROSS CENTRAL KS WITH 850-700MB WAA FCST TO INCREASE AS THE MID LVL TROUGH APPROACHES. LIKELY PRECIP CHCS LOOK REASONABLE GIVEN UPPER DIV AND PERSISTENCE OF MUCAPES AOA 1000 J/KG. FRONTOGENETICAL FORCING IN THE 925-700MB COULD ALSO ENHANCE THE HEAVY RAIN THREAT GIVEN THE EXPECTED INSTABILITY. TUES-FRI...MID LVL TROUGH WILL FINALLY PASS TUES A.M. BRINGING AN END TO PRECIP FOR SEVERAL DAYS. NEAR AVG TEMPS LOOK LIKE A GOOD BET THROUGH THE REMAINDER OF THE WEEK GIVEN 850MB TEMPS. CO && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 10, 3:48 AM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 348 AM CDT MON AUG 10 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-110900- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 348 AM CDT MON AUG 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT AS A SLOW MOVING COLD FRONT SAGS SOUTH. ANY STORMS TODAY INTO TONIGHT WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. A LARGER COMPLEX OF STORMS COULD DEVELOP ACROSS THE AREA TONIGHT. IF THAT COMPLEX OF STORMS DOES DEVELOP IT WOULD PRODUCE HEAVY RAINS ESPECIALLY SOUTH OF INTERSTATE 70 WHERE AMOUNTS IN EXCESS OF ONE OR TWO INCHES COULD OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS NEXT SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY AND TONIGHT.
In the hours before
Local storm report, Aug 10, 12:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1223 PM CDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND GST 10 S JUNCTION CITY 38.88N 96.83W
08/10/2009 E70 MPH GEARY KS TRAINED SPOTTER
ESTIMATED 65 TO 70 MPH WINDS AND VERY HEAVY RAINFALL.
&&
GARGANLocal storm report, Aug 10, 12:27 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1227 PM CDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG ENTERPRISE 38.90N 97.12W
08/10/2009 DICKINSON KS TRAINED SPOTTER
POWER LINES AND POLES DOWN. NUMEROUS TREES DOWN. METAL
BUILDINGS BLOWN APART AND WRAPPED AROUND TREES. WINDS OF
90-100 MPH ESTIMATED.
&&
MRCLocal storm report, Aug 10, 12:36 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1236 PM CDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM TSTM WND GST WHITE CITY 38.80N 96.74W
08/10/2009 M80 MPH MORRIS KS LAW ENFORCEMENT
VERY HEAVY RAINS REDUCING VISIBILITIES TO NEAR ZERO.
&&
GARGANLocal storm report, Aug 10, 12:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1238 PM CDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM TSTM WND GST 2 SW DWIGHT 38.83N 96.62W
08/10/2009 E65 MPH MORRIS KS TRAINED SPOTTER
&&
MRCLocal storm report, Aug 10, 12:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1247 PM CDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM TSTM WND GST 7 N COUNCIL GROVE 38.76N 96.49W
08/10/2009 E70 MPH MORRIS KS TRAINED SPOTTER
ALSO REPORTS DIME SIZED HAIL
&&
MRCLocal storm report, Aug 10, 12:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1250 PM CDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM TSTM WND GST 4 E COUNCIL GROVE 38.65N 96.42W
08/10/2009 E60 MPH MORRIS KS TRAINED SPOTTER
ALSO REPORTS MARBLE SIZED HAIL
&&
MRCThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:41 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 49 min |
| Aug 10, 10:50 AM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 55 min |
| Aug 10, 11:30 AM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Morris, Ottawa | 60 min |
| Aug 10, 12:08 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Lyon, Morris, Riley, Wabaunsee | 52 min |
| Aug 10, 1:31 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Douglas, Franklin, Lyon, Osage and 1 more | 59 min |
| Aug 10, 2:00 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey | 45 min |
| Aug 10, 2:26 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin, Osage | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.